advertisement
Question
Posted by: Shelley | 2011/03/07

Cat bite - brown urine?

Hi Doc I wrote about the cat bite, (on amoxicillin 500mg x 6 per day. (3x500mg in the morning and 3x500mg at night).

I went to the loo and my urine was a dark brown colour - I freaked out and 5 minutes later I urinated in a potty so I''d have a sample for the doc and it was a normal yellowish colour. I''ve gone 2 or 3 times in the last 2hrs since then and they are all normal yellow.

Was this a side effect from the Amoxicillin? Should I be concerned?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Shelley
Usually Amoxicillin won't cause a change in urine colour. Dark urine can be due to concentration, liver problems(but then it would stay dark) or blood in the urine (which will also not clear up so quickly). It could just have been that your urine was concentrated or that you ate or drank something with a colourant in it (some vitamin pills can even make your urine orange) If it stays dark for a few hours or days you need to see your doctor.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: DR Bets | 2011/03/08

Hi Shelley
The changes in liver function is usually reversible, but if you notice that the urine stays dark, even with the lower dose I would rather stop it.
Dr Bets

Reply to DR Bets
Posted by: Shelley | 2011/03/08

Went to the doctor this morning and he did a urine test (although my wee was yellow this morning)

He said its bile in my urine and that I was not coping with the dose prescribed and told me to only take 3x500g tablet per day (1 morning, 1 noon and 1 night) and that I will be fine but I am terrified!

Have I damaged my liver? wont continuing to take this antibiotic cause even more damage?

Reply to Shelley
Posted by: Cyberdoc | 2011/03/08

Hallo Shelley
Usually Amoxicillin won't cause a change in urine colour. Dark urine can be due to concentration, liver problems(but then it would stay dark) or blood in the urine (which will also not clear up so quickly). It could just have been that your urine was concentrated or that you ate or drank something with a colourant in it (some vitamin pills can even make your urine orange) If it stays dark for a few hours or days you need to see your doctor.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement